Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes rashes on legs while taking Doxycycline Hyclate with probiotic?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1202 Questions
My family doctor (GP) diagnosed that I have MRSA. She did not do any tests other than visual inspection. I did have a confirmed case of MRSA in 2000 when I was in the hospital for major surgery. I have an open sore on my arm with boils and a rash around the wound. I have a large rash on my both of my legs from above my penis to half way to my knees. My GP prescribed 100 MG of Doxycycline Hyclate (2 times a day) followed, in about an hour, with the probiotic "Align". She did not explain the relationship with rash on my legs and the wound area. Is there a relationship? Did I infect my legs and groin area with MRSA? I have a prescription for Clobetasol Priponate Cream for the rash but the leaflet in the box says to avoid the groin area; how close can I get to the scrotum with this cream?
Posted Wed, 19 Feb 2014 in Infections
Answered by Dr. Indranil Ghosh 3 hours later
Brief Answer: Need to do tests for bacteria Detailed Answer: Hi Thanks for your query. MRSA can never be diagnosed by visual inspection. By visual inspection we may say that it is likely to be an infection. Whether it is staph aureus (SA) and that too methicillin resistant (MRSA) can only be confirmed by culture testing the pus from the lesions. The boil may be due to staph but such symmetric rash on thighs is unlikely to be it. It may a reactive rash. Steroids (clobetasone) may help for that. It is better to leave out the scrotum and groin. I think you need to consult an infectious disease expert and a dermatologist and urgently get the culture sensitivity tests done to reach a proper diagnosis. Hope I have answered your query. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor